MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS23
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Ventricular Fibrillation (2130); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 07/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Manufacturer was informed that after percival size 23 was implanted on 26 july 2023, the aorta was closed with a double line of sutures.Aortic clamp was removed, but ineffective exit from ecc was noted.Due to massive aortic regurgitation, i.E., overflowing heart, recurrent ventricular fibrillation and a large volume of blood requiring drainage, the aortic clamp was reinserted.The aorta was opened, no abnormality of the prosthesis position was found.The decision was made to explant the valve and replace it with the c-e perimount magna ease 21mm bioprosthesis.Reportedly, the aorta was closed by the blalock method.Output from ecc was smooth.Reportedly, during the visual assessment of the valve after explanation, a clear separation of the petals at the point of fitting was found.
 
Event or Problem Description
Manufacturer was informed that after perceval size 23 was implanted on (b)(6) 2023, the aorta was closed with a double line of sutures.Aortic clamp was removed, but it was impossible to wean off from ecc and perform tee due to massive aortic regurgitation caused by overflowing heart, recurrent ventricular fibrillation and a large volume of blood requiring drainage from left ventricle, the aortic clamp was reinserted.The aorta was opened, no abnormality of the prosthesis position was found.The decision was made to explant the valve and replace it with the c-e perimount magna ease 21mm bioprosthesis.Reportedly, the aorta was closed by the blalock method.Output from ecc was smooth.Reportedly, during the visual assessment of the valve after explanation, a clear separation of the petals at the point of fitting was found.Based on the further information received, the surgery was through isolated mini sternotomy which extended to full sternotomy.Native valve was steno-insufficient.Reportedly, there were no difficulties in sizing or positioning the perceval prosthesis, and there were no abnormal geometries in patient's annulus.Acc time has been extended by about 60 min, cbp time has been extended by about 100 min.As reported.The postoperative course was uncomplicated, and the patient was discharged home on the 7th day after surgery.Based on the information received, the sizing and correct positioning of the valve was checked, the entire native aortic annulus was covered symetrically by the perceval.The only abnormality that was found was the restriction/asymmetry of one of the perceval bioprosthesis cusp.
 
Additional Manufacturer Narrative
Updated fields: b4, b5, g3, g6, h2.Conclusion will remain the same.
 
Additional Manufacturer Narrative
The manufacturing and material records for the perceval heart valve, model # icv1209, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve has been manufactured and controlled in accordance with the specifications for a model # icv1209 perceval heart valve at the time of manufacture and release.Steady flow test review was also performed.The images demonstrated the acceptable opened and closed leaflet performance of the perceval pvs23 sn# (b)(6).No anomalies are observed during the open/close cycle.The valve therefore meets the acceptance criteria of the steady flow test inspection defined in the dedicated procedure.The valve was returned to the manufacturer.After decontamination, the valve was visually inspected without observing any macroscopic anomalies and/or pre-existing defects according to the specifications.The hydrodynamic testing was conducted on the pvs 23/m.The effective orifice area (eoa) at 70 bpm, 5.0 l/min of cardiac output and mean aortic pressure of about 100 mmhg is 2.61 cm2, above the iso 5840 minimum requirement 1.25 cm2.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction is 2.6% and it is below the requirement of iso 5840 (rf% < 10%) for a prosthesis of equivalent tad.No anomalies were observed during the open/close cycle both in normotensive and hypotensive conditions.Based on the performed analysis, the reported event cannot be explained by any factor intrinsic in the involved device because no manufacturing defects were noted during the documents review and no regurgitation and no open/close anomalies were observed during the functional test under hydrodynamic testing conditions.Should further information be received, in the future, a follow up report will be provided.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key17761018
Report Number3004478276-2023-00177
Device Sequence Number7210624
Product Code LWR
UDI-Device Identifier00896208000429
UDI-Public(01)00896208000429(240)ICV1209(17)261109
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVS23
Device Catalogue NumberICV1209
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer09/13/2023
11/06/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/12/2023
12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown